MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that blades came off.The target lesion was in the left anterior descending artery.A 15mmx4.00mm wolverine coronary cutting balloon was selected for use.During the procedure, it was noted that the cutting balloon blades came off after the inflation.No complications reported and the patient is fine.
 
Event or Problem Description
It was reported that blades came off.The target lesion was in the left anterior descending artery.A 15mmx4.00mm wolverine coronary cutting balloon was selected for use.During the procedure, it was noted that the cutting balloon blades came off after the inflation.No complications reported and the patient is fine.It was further reported the 60% stenosed target lesion was in a mildly tortuous artery.The device was completely removed as the blade was not completely detached from the balloon.
 
Additional Manufacturer Narrative
(b)(6).
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual and microscopic examination was performed on the returned device.All four blades were present and fully attached to the balloon as per wolverine specification.No issues were noted with the blades.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and lumen which is evidence of a device leak.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.Liquid was observed to be leaking from a balloon pinhole 3mm proximal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 12 atmospheres.A visual examination identified no issues with the tip.A visual and tactile examination identified no issues.A visual and tactile examination found the hypotube of the device to be kinked at more than one location.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9437455
Report Number2134265-2019-15233
Device Sequence Number11610271
Product Code NWX
UDI-Device Identifier08714729888390
UDI-Public08714729888390
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2021
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0023946569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/21/2019
01/10/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date12/16/2019
01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1